Alert archive / Maine / Gale Warnings in 2017
Gale Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 13, 2017, 1:25 AM EST. It took effect at Jan 13, 2017, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2017, 1:25 AM EST (06:25 UTC)
- In effect from
- Jan 13, 2017, 7:00 AM EST
- Expired
- Jan 13, 2017, 9:46 PM EST
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
883 WHUS71 KCAR 130625 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 125 AM EST FRI JAN 13 2017 ANZ050>052-131500- /O.CON.KCAR.SC.Y.0005.000000T0000Z-170113T1200Z/ /O.UPG.KCAR.GL.A.0004.170113T1200Z-170114T0300Z/ /O.NEW.KCAR.GL.W.0007.170113T1200Z-170114T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 125 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
663 WHUS71 KCAR 131150 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 650 AM EST FRI JAN 13 2017 ANZ050>052-132100- /O.EXP.KCAR.SC.Y.0005.000000T0000Z-170113T1200Z/ /O.CON.KCAR.GL.W.0007.170113T1200Z-170114T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 650 AM EST FRI JAN 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
197 WHUS71 KCAR 131607 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1107 AM EST FRI JAN 13 2017 ANZ050>052-140015- /O.CON.KCAR.GL.W.0007.000000T0000Z-170114T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1107 AM EST FRI JAN 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HEWITT
447 WHUS71 KCAR 132012 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 PM EST FRI JAN 13 2017 ANZ051-052-140815- /O.CON.KCAR.GL.W.0007.000000T0000Z-170114T0300Z/ /O.NEW.KCAR.UP.Y.0002.170114T0800Z-170114T1300Z/ COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 312 PM EST FRI JAN 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * FREEZING SPRAY...MODERATE ICE ACCRETION IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-140300- /O.CON.KCAR.GL.W.0007.000000T0000Z-170114T0300Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- 312 PM EST FRI JAN 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
635 WHUS71 KCAR 140246 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 946 PM EST FRI JAN 13 2017 ANZ051-052-141100- /O.CAN.KCAR.GL.W.0007.000000T0000Z-170114T0300Z/ /O.NEW.KCAR.SC.Y.0006.170114T0246Z-170114T1500Z/ /O.CON.KCAR.UP.Y.0002.170114T0800Z-170114T1300Z/ COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 946 PM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE ICE ACCRETION IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ050-141100- /O.CAN.KCAR.GL.W.0007.000000T0000Z-170114T0300Z/ /O.NEW.KCAR.SC.Y.0006.170114T0246Z-170114T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- 946 PM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 12, 10:13 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 12, 10:13 PM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1013 PM EST Thu Jan 12 2017
.SYNOPSIS...
A cold front will cross the region tonight through early Friday.
High pressure will build across the region through the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
10 PM Update...Dense fog has been observed in some locations and
is likely resulting from moist air over cold ground in light
winds ahead of the front so included areas of fog. Also, another
cluster of showers is moving into northern areas so increased pops
early in the overnight period and raised temps a couple degrees.
Low pressure will continue to slide northeastward along a frontal
boundary draped nearly along the Saint Lawrence River valley. The
precipitation associated with this low is just now pushing into
southern Maine, and it too will lift northeast through this
evening. Temperatures will remain above freezing until this
evening, so expect the bulk of this precipitation will fall as
rain. Once the low moves to our east, it will drag a cold front
southward in its wake. This will usher in colder air overnight,
which will transition the rain over to snow. However, at the same
time, precipitation will taper to an end, so expect little to no
snow accumulation south of a Van Buren to Billy- Jack Depot line.
For Friday...a secondary cold front will cross the area during the
day, with the true arctic air to follow. As such, temperatures will
fall through the day. Given this cold air advection, streamers off
the Saint Lawrence are a possibility, so have added a slight chance
of snow showers across the north. Otherwise, expect partly to mostly
sunny skies for much of the area. Highs will likely occur near
daybreak, ranging from the lower 20s in the north and west to the
lower 30s in Bangor and Downeast. These will drop a good 10 degrees
by sunset. Gusty west winds will make it feel that much colder.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Fairly quiet weather is expected for the weekend as two areas of
high pressure move across the area. The first High will move from
Lake Huron to Cape Cod and then offshore between Fri night and Sat
eve, while the second High will nose into the CWA from the west
Sunday aftn. In between, the base of an upr trof and accompanying
weak sfc trof will slide across the state, and a few snow shwrs
are psbl, but POPS were kept fairly low. Sat will be quite chilly,
with highs ranging from 20 at the coast to single digits up north,
and wind chills could stay below zero all day up north. Some
moderation is expected Sun, with temps returning closer to
seasonal norms.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pres sliding across the CWA Mon followed by upr ridging Tue
will maintain the quiet pattern through the start of the long
term. However, that comes to an end as the next system approaches
for Tue night into Wed, though discrepancy still remains on the
exact strength and timing, with the ECMWF still being a bit faster
than the GFS.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Widespread IFR conditions due to rain, fog, and low
ceilings will continue into this evening. A frontal passage will
bring precipitation to an end and also usher in colder air;
conditions will gradually improve after 06z, with all terminals to
be VFR by 12z Fri. A period of LLWS will be possible at BGR and
BHB as the front moves through, generally 03z-06z. Otherwise, VFR
should prevail through the remainder of the day Friday with gusty
west to northwest winds.
SHORT TERM: Mainly VFR conditions are expected over the weekend,
though lower CIGs are possible Sat night into early Sun AM,
especially up north. KBGR and KBHB more likely to remain VFR. VFR
conditions likely to continue thru Tuesday, with ocnl mid-high
bkn or ovc decks. Will need to monitor for psbl MVFR CIGs moving
in from west Tue PM.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect this evening
and overnight, with a Gale Watch for Friday. Southwest winds of 15
to 25 kt will continue through this evening, becoming west after
midnight. They will then pick up with gusts of 35 to 40 kt by mid
morning Friday, continuing into the evening. Seas will remain 6 to
10 feet through the period.
SHORT TERM: Offshore Winds will remain strong Fri night, but will
diminish Sat AM. Moderate freezing spray may be an issue Fri night
into early Sat AM, and will monitor for the need for an advisory.
Winds will shift to SW by Sat eve, then incr to 15 kt gusts to 20
kt Sat night. As a trough pushes off the coast, winds will shift
NW Sun AM, and incr somewhat, with gusts getting close to SCA
criteria again.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ050>052.
Gale Warning from 7 AM to 10 PM EST Friday for ANZ050>052.
&&
Near Term...Hastings/MCB
Short Term...Kredensor
Long Term...Kredensor
Aviation...Hastings/Kredensor
Marine...Hastings/KredensorHazardous weather outlook, Jan 12, 4:37 PM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 437 PM EST THU JAN 12 2017 MEZ001>006-010-011-015>017-029>032-132145- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 437 PM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. SOME ROADS COULD ICE UP OVERNIGHT ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS AS TEMPERATURES SLOWLY DROP OFF. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WEST WINDS CAN BE EXPECTED ON FRIDAY. WINDS HAVE THE POTENTIAL TO GUST TO NEAR 45 MPH ESPECIALLY ACROSS THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-132145- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 437 PM EST THU JAN 12 2017 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HEWITT
In the hours before
Special weather statement, Jan 12, 9:55 PM EST, 3 hours 30 minutes before
Special Weather Statement National Weather Service Caribou ME 955 PM EST Thu Jan 12 2017 MEZ001>006-010-011-015>017-029>032-130700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of...Allagash...Clayton Lake...Madawaska... Fort Kent...Frenchville...Presque Isle...Caribou...Van Buren... Mars Hill...Baker Lake...Billy-Jack Depot...Baxter St Park... Chamberlain Lake...Churchill Dam...Mount Katahdin...Millinocket... East Millinocket...Patten...Medway...Houlton...Hodgdon... Sherman...Smyrna Mills...Greenville...Monson...Blanchard... Lincoln...Howland...Springfield...Bangor...Brewer...Orono... Old Town...Amherst...Aurora...Dedham...Eastbrook...Great Pond... Orland...Deblois...Grand Lake Stream...Meddybemps...Pembroke... Perry...Princeton...Ellsworth...Bar Harbor...Blue Hill... Eastport...Machias...Cherryfield...Dover-Foxcroft...Milo... Guilford...Danforth...Vanceboro...Topsfield 955 PM EST Thu Jan 12 2017 Areas of fog overnight may be locally dense at times reducing visibilities to a quarter mile or less in some locations. Be extra careful while out driving tonight. MCB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 4:25 AM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 29 hr |
| Jan 13, 12:19 PM EST | Special Weather Statement | CAR | 41 min | |
| Jan 13, 1:47 PM EST | Special Weather Statement | CAR | Aroostook | 58 min |
| Jan 13, 3:12 PM EST | Heavy Freezing Spray Advisory | CAR | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.